MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5425WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing, sterilization and lot history records were reviewed and found to be acceptable.The product has been requested for evaluation.The investigation is ongoing.
 
Event or Problem Description
The user facility in (b)(6) reported the cutter did not cut and had to be exchanged intraoperatively.It was noticed at the beginning of the procedure the material that was supposed to be aspirated had not been removed; however, aspiration continued.The procedure was extended by 2 minutes 30 seconds and was completed successfully with no additional anesthesia required.There was no impact to the patient.
 
Additional Manufacturer Narrative
The product has not been returned for evaluation.A supplemental report will be submitted if any additional information is received.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
One opened se5425wvb pack from lot w8137 was returned for evaluation.The cutter was returned in the tip protector and prime cup.The needle was bent and the port window was in the opened position.There was dried solution in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris elite system.The cutter did not cut.There was air leaking while performing the functional test and air was coming out of the vent holes.The product was sent to the vendor for further evaluation.This investigation is ongoing.
 
Additional Manufacturer Narrative
An evaluation has been completed by the vendor.It was noticed that the needle was bent and a tear in the diaphragm was observed which could have caused the leak.Probes are 100% tested for diaphragm leaks at a pressure higher than normal operation which would usually cause a detectable failure indicating there is a weak spot.The incident of a failure after being tested is unusual however could occur.The most probable root cause is a manufacturing defect, however the exact root cause of the tear cannot be determined.Manufacturing and sterilization records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.

Brand Name
25G BI-B POSTERIOR ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
MDR Report Key11793519
Report Number0001920664-2021-00054
Device Sequence Number14503977
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model NumberSE5425WVB
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/09/2021
12/09/2021
04/19/2022
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date07/07/2021
01/04/2022
05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown